Alert archive / Oregon / Storm Warnings in 2009
Storm Warning 1, NWS Medford, OR
NWS Medford, OR issued this storm warning at Jan 1, 2009, 3:00 AM PST. It took effect at Jan 1, 2009, 7:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2009, 3:00 AM PST (11:00 UTC)
- In effect from
- Jan 1, 2009, 7:00 PM PST
- Expired
- Jan 2, 2009, 2:54 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
541 WHUS76 KMFR 011100 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PST THU JAN 1 2009 PZZ376-020000- /O.CAN.KMFR.SW.Y.0117.000000T0000Z-090101T1200Z/ /O.UPG.KMFR.SC.Y.0001.000000T0000Z-090102T0000Z/ /O.EXT.KMFR.SE.W.0054.090101T1100Z-090103T1200Z/ /O.UPG.KMFR.GL.A.0001.090102T0000Z-090102T1200Z/ /O.NEW.KMFR.GL.W.0001.090102T0300Z-090102T1200Z/ /O.NEW.KMFR.SI.Y.0001.090101T1100Z-090102T0300Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 300 AM PST THU JAN 1 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A STRONG WARM FRONT MOVING THROUGH THE REGION TODAY WILL BE FOLLOWED BY A STRONG COLD FRONT LATE TONIGHT. SOUTH WINDS OF 20 TO 30 KT TODAY WILL INCREASE TO GALE FORCE WINDS 35 KT WITH GUSTS TO 40 KT TONIGHT. WIND WAVE DOMINATED SEAS OF 11 TO 13 FEET AT 10 SECONDS TODAY WILL BUILD TONIGHT TO 15 TO 18 FEET AT 10 SECONDS. WINDS WILL BECOME NORTHWEST AT 15 TO 25 KT BEHIND THE FRONT FRIDAY WITH SEAS LOWERING TO 13 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-370-020000- /O.UPG.KMFR.SW.Y.0117.000000T0000Z-090101T1200Z/ /O.EXT.KMFR.GL.W.0055.000000T0000Z-090102T0300Z/ /O.EXT.KMFR.SE.W.0054.090101T1100Z-090103T1200Z/ /O.UPG.KMFR.SR.A.0001.090102T0000Z-090102T1200Z/ /O.NEW.KMFR.SR.W.0001.090102T0300Z-090102T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 300 AM PST THU JAN 1 2009 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY... ...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. THE STORM WATCH IS NO LONGER IN EFFECT. A STRONG WARM FRONT MOVING THROUGH THE REGION TODAY WILL BE FOLLOWED BY A STRONG COLD FRONT LATE TONIGHT. SOUTH GALES OF 30 TO 35 KT TODAY WILL INCREASE TO STORM FORCE WINDS 40 KT WITH GUSTS TO 50 KT TONIGHT. WIND WAVE DOMINATED SEAS OF 12 TO 15 FEET AT 10 SECONDS TODAY WILL BUILD TONIGHT TO 18 TO 23 FEET AT 10 SECONDS. THE HIGHER WINDS AND SEAS WILL BE NORTH OF GOLD BEACH. WINDS WILL BECOME NORTHWEST AT 5 TO 15 KT BEHIND THE FRONT FRIDAY WITH SEAS LOWERING TO 13 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ STAVISH
3 follow-up statements
300 WHUS76 KMFR 011644 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 844 AM PST THU JAN 1 2009 PZZ350-356-370-020545- /O.CON.KMFR.GL.W.0055.000000T0000Z-090102T0300Z/ /O.CON.KMFR.SE.W.0054.000000T0000Z-090103T1200Z/ /O.CON.KMFR.SR.W.0001.090102T0300Z-090102T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 844 AM PST THU JAN 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. A STRONG WARM FRONT MOVING THROUGH THE REGION TODAY WILL BE FOLLOWED BY A STRONG COLD FRONT LATE TONIGHT. SOUTH GALES OF 30 TO 35 KT TODAY WILL INCREASE TO STORM FORCE WINDS 40 KT WITH GUSTS TO 50 KT TONIGHT. WIND WAVE DOMINATED SEAS OF 12 TO 15 FEET AT 10 SECONDS TODAY WILL BUILD TONIGHT TO 18 TO 23 FEET AT 10 SECONDS. THE HIGHER WINDS AND SEAS WILL BE NORTH OF GOLD BEACH. WINDS WILL BECOME NORTHWEST AT 5 TO 15 KT BEHIND THE FRONT FRIDAY WITH SEAS LOWERING TO 13 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-020545- /O.CON.KMFR.SE.W.0054.000000T0000Z-090103T1200Z/ /O.CON.KMFR.SI.Y.0001.000000T0000Z-090102T0300Z/ /O.CON.KMFR.GL.W.0001.090102T0300Z-090102T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 844 AM PST THU JAN 1 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STRONG WARM FRONT MOVING THROUGH THE REGION TODAY WILL BE FOLLOWED BY A STRONG COLD FRONT LATE TONIGHT. SOUTH WINDS OF 20 TO 30 KT TODAY WILL INCREASE TO GALE FORCE WINDS 35 KT WITH GUSTS TO 40 KT TONIGHT. WIND WAVE DOMINATED SEAS OF 11 TO 13 FEET AT 10 SECONDS TODAY WILL BUILD TONIGHT TO 15 TO 18 FEET AT 10 SECONDS. WINDS WILL BECOME NORTHWEST AT 15 TO 25 KT BEHIND THE FRONT FRIDAY WITH SEAS LOWERING TO 13 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
463 WHUS76 KMFR 012305 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 305 PM PST THU JAN 1 2009 PZZ350-356-370-021215- /O.CON.KMFR.GL.W.0055.000000T0000Z-090102T0300Z/ /O.CON.KMFR.SE.W.0054.000000T0000Z-090103T1200Z/ /O.CON.KMFR.SR.W.0001.090102T0300Z-090102T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 305 PM PST THU JAN 1 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. A STRONG WARM FRONT MOVING THROUGH THE REGION TODAY WILL BE FOLLOWED BY A STRONG COLD FRONT LATE TONIGHT. SOUTH GALES OF 30 TO 35 KT TODAY WILL INCREASE TO STORM FORCE WINDS 40 TO 45 KT WITH GUSTS TO 60 KT TONIGHT. WIND WAVE DOMINATED SEAS OF 12 TO 15 FEET AT 10 SECONDS TODAY WILL BUILD TONIGHT TO 18 TO 23 FEET AT 10 SECONDS. THE HIGHER WINDS AND SEAS WILL BE NORTH OF CAPE FERRELO. WINDS WILL BECOME NORTHWEST AT 5 TO 15 KT BEHIND THE FRONT FRIDAY WITH SEAS LOWERING TO 13 TO 15 FEET AT 10 SECONDS KEEPING SEAS HAZARDOUS THROUGH LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-021215- /O.CON.KMFR.SE.W.0054.000000T0000Z-090103T1200Z/ /O.CON.KMFR.SI.Y.0001.000000T0000Z-090102T0300Z/ /O.CON.KMFR.GL.W.0001.090102T0300Z-090102T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 305 PM PST THU JAN 1 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STRONG WARM FRONT MOVING THROUGH THE REGION TODAY WILL BE FOLLOWED BY A STRONG COLD FRONT LATE TONIGHT. SOUTH WINDS OF 20 TO 30 KT TODAY WILL INCREASE TO GALE FORCE WINDS 35 KT WITH GUSTS TO 40 KT TONIGHT. WIND WAVE DOMINATED SEAS OF 11 TO 13 FEET AT 10 SECONDS TODAY WILL BUILD TONIGHT TO 15 TO 18 FEET AT 10 SECONDS. WINDS WILL BECOME NORTHWEST AT 15 TO 25 KT BEHIND THE FRONT FRIDAY WITH SEAS LOWERING TO 13 TO 15 FEET AT 10 SECONDS KEEPING SEAS HAZARDOUS THROUGH LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SVEN
671 WHUS76 KMFR 021054 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 AM PST FRI JAN 2 2009 PZZ376-030000- /O.CAN.KMFR.GL.W.0001.000000T0000Z-090102T1200Z/ /O.NEW.KMFR.SI.Y.0002.090102T1054Z-090102T1500Z/ /O.EXT.KMFR.SE.W.0054.000000T0000Z-090103T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 254 AM PST FRI JAN 2 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. THE COLD FRONT THAT BROUGHT THE STRONG WINDS TO THE WATERS HAS MOVED ONSHORE. NW WINDS 30 KT WITH OCCASIONAL GUSTS TO 40 KT WILL EASE TO 10 TO 20 KT LATER THIS MORNING. HAZARDOUS SEAS WILL PERSIST THROUGH THIS EVENING. COMBINED SEAS OF 14 TO 15 FEET WITH A DOMINANT PERIOD OF 10 SECONDS WILL SUBSIDE TO 10 FEET TONIGHT WITH A DOMINANT PERIOD OF 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-370-030000- /O.CAN.KMFR.SR.W.0001.000000T0000Z-090102T1200Z/ /O.NEW.KMFR.SI.Y.0002.090102T1054Z-090102T1500Z/ /O.EXT.KMFR.SE.W.0054.000000T0000Z-090103T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 254 AM PST FRI JAN 2 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. THE STORM WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. THE COLD FRONT THAT BROUGHT THE STRONG WINDS TO THE WATERS HAS MOVED ONSHORE. NW WINDS 30 KT WITH OCCASIONAL GUSTS TO 40 KT WILL EASE TO 10 TO 20 KT LATER THIS MORNING. HAZARDOUS SEAS WILL PERSIST THROUGH THIS EVENING. COMBINED SEAS OF 14 TO 15 FEET WITH A DOMINANT PERIOD OF 10 SECONDS WILL SUBSIDE TO 10 FEET TONIGHT WITH A DOMINANT PERIOD OF 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STOCKTON
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Jan 1, 2:00 AM PST, 1 hour earlier.
Area forecast discussion, Jan 1, 2:00 AM PST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 200 AM PST THU JAN 1 2009 .DISCUSSION...A STRONG WARM FRONT APPROACHING THE COAST WILL MOVE INLAND THIS MORNING. WINDS ALONG THE COAST WILL BE INCREASING AS SURFACE PRESSURE GRADIENTS TIGHTEN UP. ALSO...WESTERLY FLOW AT 700MB WILL BE ON THE INCREASE ACROSS MUCH OF THE REGION BY THIS AFTERNOON. THE MODELS ARE SHOWING SPEEDS OF 50 TO 70 KTS ACROSS PORTIONS OF KLAMATH AND LAKE COUNTIES. WINDS WILL REMAIN QUITE STRONG INTO TONIGHT AHEAD OF A COLD FRONT. WILL BE ISSUING A WIND ADVISORY FOR KLAMATH AND LAKE COUNTIES FOR THIS AFTERNOON THROUGH TONIGHT. AS FAR AS THE COASTAL WINDS...WILL CONTINUE WITH A HIGH WIND WATCH FOR TONIGHT DUE TO MORE THAN AVERAGE MODEL UNCERTAINTY. THE COLD FRONT MOVES INLAND LATE TONIGHT AND ACROSS THE EAST SIDE EARLY FRIDAY MORNING. SHOWER ACTIVITY WILL DEVELOP OVER THE AREA FRIDAY AS A COLD MOIST AIR MASS SPREADS INLAND. SHOWERS WILL DECREASE FRIDAY NIGHT AS THE UPPER TROUGH MOVES EAST. SATURDAY IS LOOKING PRETTY QUIET WITH THE REGION IN BETWEEN WEATHER SYSTEMS. THE EXTENDED REMAINS UNSETTLED SUNDAY THROUGH MONDAY. BOTH THE GFS AND ECMWF BUILD 500MB HEIGHTS FROM THE SOUTH LATER TUESDAY AND WEDNESDAY SHIFTING THE JET STREAM NORTH OF THE REGION. && .AVIATION...AREAS OF MVFR CONDITIONS WEST OF THE CASCADES AS A WARM FRONT MOVES INLAND. VFR CONDITIONS EXPECTED ELSEWHERE TODAY. COASTAL WINDS WILL BE ON THE INCREASE TODAY AS THE WARM FRONT MOVES INLAND...ALSO INCREASING SOUTHERLY WINDS CASCADES EASTWARD. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR ORZ021-ORZ022. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST FRIDAY FOR ORZ029-ORZ030-ORZ031. CA...NONE. PACIFIC COASTAL WATERS...STORM WARNING FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY FOR PZZ350-PZZ356-PZZ370. GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-PZZ356- PZZ370. HAZARDOUS SEAS WARNING UNTIL 4 AM PST SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376. SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM PST THIS EVENING FOR PZZ376. GALE WARNING FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY FOR PZZ376. RH/MS
Hazardous weather outlook, Jan 1, 2:47 AM PST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 247 AM PST THU JAN 1 2009 ORZ029>031-020000- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 247 AM PST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY WILL BE IN EFFECT BEGINNING 1 PM PST AND CONTINUING THROUGH THE REST OF THURSDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WIND ADVISORY WILL BE IN EFFECT UNTIL 4 AM PST FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-022-020000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 247 AM PST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH WILL BE IN EFFECT BEGINNING THIS AFTERNOON AND CONTINUING THROUGH LATE TONIGHT. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:12 PM PST | Gale Watch | MFR | 11 hr | |
| Dec 31, 4:12 PM PST | Small Craft Advisory | MFR | 11 hr | |
| Dec 31, 4:12 PM PST | Storm Watch | MFR | 11 hr | |
| Jan 1, 2:27 AM PST | Wind Advisory | MFR | Klamath, Lake | 29 hr |
| Jan 1, 3:00 AM PST | Gale Warning | MFR | 24 hr | |
| Jan 1, 3:00 AM PST | Small Craft Advisory for Winds | MFR | 16 hr | |
| Jan 1, 4:02 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 24 hr |
| Jan 1, 9:27 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.